Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 57, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 21, 2005, 1:10 AM CDT for Hayes County, Nebraska. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 1:10 AM CDT (06:10 UTC)
- Expired
- Apr 21, 2005, 2:15 AM CDT
- In force
- 65 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 141 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 21, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 364 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 210611 SVRLBF NEC085-210715- /O.NEW.KLBF.SV.W.0057.050421T0610Z-050421T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 110 AM CDT THU APR 21 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA * UNTIL 215 AM CDT * AT 1206 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF HAMLET...OR ABOUT 12 MILES SOUTHEAST OF IMPERIAL...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF HAMLET BY 120 AM CDT 7 MILES NORTHWEST OF HAYES CENTER BY 145 AM CDT LAT...LON 4068 10132 4035 10131 4036 10080 4068 10080 $$ KAR
2 follow-up statements
000 WWUS53 KLBF 210652 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 151 AM CDT THU APR 21 2005 NEC085-210715- /O.CON.KLBF.SV.W.0057.000000T0000Z-050421T0715Z/ HAYES NE- 151 AM CDT THU APR 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 215 AM CDT FOR HAYES COUNTY... AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF HAYES CENTER...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES CENTER BY 200 AM CDT LAT...LON 4068 10132 4035 10131 4036 10080 4068 10080 $$ KAR
000 WWUS53 KLBF 210713 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 212 AM CDT THU APR 21 2005 NEC085-210722- /O.EXP.KLBF.SV.W.0057.000000T0000Z-050421T0715Z/ HAYES NE- 212 AM CDT THU APR 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY EXPIRES AT 215 AM CDT... THE THUNDERSTORMS WHICH PROMPTED THE WARNING FOR HAYES COUNTY HAD WEAKEN AND NO LONGER POSED A SEVERE WEATHER THREAT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE COUNTY WITH BRIEF HEAVY RAIN AND PEA SIZE HAIL. LAT...LON 4068 10132 4035 10131 4036 10080 4068 10080 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 3:25 PM CDT, 9 hours 45 minutes earlier.
Area forecast discussion, Apr 20, 3:25 PM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT WED APR 20 2005
...ALTHOUGH AN ACTIVE PATTERN IS INDICATED THROUGH DAY7, THE
POTENTIAL FOR STRONG CONVECTION IN THE FIRST PERIOD IS THE MAIN
FOCUS FOR THIS CYCLE...
.DISCUSSION...
FOR EARLY THIS EVENING, IT APPEARS THAT CONVECTIVE INITIATION IS
LIKELY SOUTH AND EAST OF A LINE FROM BROKEN BOW THROUGH NORTH PLATTE
TO IMPERIAL. THE SURFACE BOUNDARIES COMING SLOWLY OUT OF SOUTH
CENTRAL NEBRASKA ARE LIKELY TO BE THE FOCUS. LATER TONIGHT, THE
SURFACE LOW COUPLES WITH WITH THE UPPER LOW TO FORM A FAIRLY STRONG
SYSTEM IN WESTERN NEBRASKA. THIS SHOULD PRIME THE PUMPS FOR HEAVY
RAINFALL IN THE NORTHERN ZONES A LA THE EXCESSIVE RAINFALL RAINFALL
DISCUSSION.
IN THE EXTENDED, THE TRACK OF THE 700MB LOW WOULD FAVOR
PRECIPITATION IN WESTERN AND SOUTHWEST NEBRASKA SUNDAY THROUGH
MONDAY NIGHT. HOWEVER, THE LOCATION OF THE SURFACE BOUNDARY MAKES
THE UNCERTAINTY HIGH. AS A RESULT, A MENTION OF SLIGHT CHANCE OF
PRECIPITATION MAY BE APPROPRIATE FOR ALL OF NORTH CENTRAL THROUGH
SOUTHWEST NEBRASKA.
&&
.SYNOPSIS...
HAND ANALYSIS OF 18Z MSL DATA SHOWED A SERPENTINE FRONT ACROSS
SOUTHEAST NEBRASKA TO A LOW IN CENTRAL KANSAS...AND THROUGH
SOUTHWEST KANSAS TO ANOTHER SURFACE LOW IN SOUTH CENTRAL COLORADO.
THE RADAR MOSAIC AND VISIBLE IMAGERY SHOWED BOUNDARIES ACROSS SOUTH
CENTRAL NEBRASKA ALONG A LINE FROM YORK THROUGH HASTINGS AND
HOLDREGE TO MCCOOK. IN THE UPPER LEVELS A LARGE CLOSED CYCLONIC
CIRCULATION WAS INDICATED NEAR THE WYOMING-IDAHO-UTAH TRIPLE POINT.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH NEZ004>010-022>029-035>037-094
&&
SPRINGERHazardous weather outlook, Apr 20, 11:26 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1126 PM CDT WED APR 20 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1126 PM CDT WED APR 20 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 172 IS IN EFFECT FOR CHASE...HAYES...FRONTIER...PERKINS..AND LINCOLN COUNTY UNTIL 5 AM CDT (4 AM MDT)... ...A FLOOD WATCH IS IN EFFECT FROM THIS EVENING TO THURSDAY EVENING ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT SOUTH OF A LINE FROM OSHKOSH TO VALENTINE TO ONEILL. THUNDERSTORMS ARE EXPECTED ACROSS THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT AND...ALTHOUGH THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...MAY PRODUCE VERY HEAVY RAINFALL. A DEVELOPING UPPER LEVEL LOW PRESSURE SYSTEM ACROSS THE NORTHERN ROCKIES WILL CONTINUE TO MOVE EASTWARD SLOWLY THROUGH TONIGHT. AS THIS SYSTEM DEVELOPS...SURFACE LOW PRESSURE WILL DEVELOP IN NORTHWEST KANSAS. MOISTURE WILL ALSO BE PULLED TO THE NORTH AND WEST INTO WESTERN AND NORTH CENTRAL NEBRASKA LATER TONIGHT. SEVERE WEATHER IS MOST LIKELY ACROSS SOUTHWEST NEBRASKA. THE THREAT WILL THESE STORMS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. A FEW ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE UPPER LEVEL SYSTEM IS EXPECTED TO CONTINUE TO MOVE SLOWLY ACROSS NEBRASKA THURSDAY AND FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE END OF THE WORK WEEK...BUT AT THIS TIME ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. BEYOND THURSDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. JWS/KAR
In the hours before
Special weather statement, Apr 20, 11:20 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1120 PM CDT WED APR 20 2005 NEZ058-059-069>071-211000- CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE- INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER... IMPERIAL AND NORTH PLATTE 1120 PM CDT WED APR 20 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 171 IN EFFECT UNTIL 5 AM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 172...VALID UNTIL 5 AM...FOR THE FOLLOWING COUNTIES... IN SOUTHWEST NEBRASKA... CHASE...HAYES...FRONTIER...PERKINS...AND LINCOLN SOME TOWNS INCLUDED IN THE WATCH INCLUDE... IMPERIAL...GRANT...STOCKVILLE...HAYES CENTER...NORTH PLATTE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. KECK
Local storm report, Apr 21, 12:15 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 AM CDT THU APR 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL 3 W CHAMPION 40.47N 101.77W
04/21/2005 1.75 INCH CHASE NE LAW ENFORCEMENT
&&
KECKSpecial weather statement, Apr 21, 1:05 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 105 AM CDT THU APR 21 2005 NEZ005>010-023>029-035>038-057>059-069>071-094-211000- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE- EASTERN CHERRY NE-FRONTIER NE-GARFIELD NE-GRANT NE-HAYES NE-HOLT NE- HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-LOUP NE- MCPHERSON NE-PERKINS NE-ROCK NE-THOMAS NE-WESTERN CHERRY NE- WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BREWSTER...BROKEN BOW...BURWELL...CURTIS...GRANT...HAYES CENTER... IMPERIAL...MULLEN...NORTH PLATTE...ONEILL...OGALLALA...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 105 AM CDT THU APR 21 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 174 IN EFFECT UNTIL 5 AM CDT... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 172...VALID UNTIL 5 AM...FOR THE FOLLOWING COUNTIES... IN CENTRAL NEBRASKA THIS WATCH INCLUDES 1 COUNTY CUSTER IN NORTH CENTRAL NEBRASKA THIS WATCH INCLUDES 11 COUNTIES BLAINE BOYD BROWN CHERRY GARFIELD HOLT KEYA PAHA LOUP ROCK THOMAS WHEELER IN SOUTHWEST NEBRASKA THIS WATCH INCLUDES 6 COUNTIES CHASE FRONTIER HAYES KEITH LINCOLN PERKINS IN WEST CENTRAL NEBRASKA THIS WATCH INCLUDES 5 COUNTIES ARTHUR GRANT HOOKER LOGAN MCPHERSON INCLUDING THE CITIES OF AINSWORTH...ARNOLD...ARTHUR...BASSETT... BREWSTER...BROKEN BOW...BURWELL...CURTIS...GRANT...HAYES CENTER... IMPERIAL...MULLEN...NORTH PLATTE...ONEILL...OGALLALA...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE. KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 11:46 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 59 min |
| Apr 21, 12:44 AM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 61 min |
| Apr 21, 1:41 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Apr 21, 2:28 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
| Apr 21, 3:12 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 48 min |
| Apr 21, 3:57 AM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 63 min |
| Apr 21, 2:41 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.